Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 07:40:24 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 640655
  • Total Topics: 48665
  • Online Today: 181
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: can someone clarify why is it a big deal to take the meds at the same time?.  (Read 2174 times)

0 Members and 1 Guest are viewing this topic.

Offline peterhelms

  • Member
  • Posts: 59
My boyfriend started meds 4 days ago( combibir and  efavirenz)  3 pills a day , morning at night.
The doctor said to take the meds at breakfast and dinner, but didnt mention that they had to be taken every 12 hours .
Yesterday he took them at 8 30 in the morning and didnt take the night dosis until 1 am.
Is this a big deal and why? should he take them every 12 hours otherwise the drugs may not be effective?
Another question......Whats the porcentage of people getting fat loss on the face from this meds...and does it happen inmediately when you start taking the meds or it happens years after.
THANK YOU.

Offline emeraldize

  • Member
  • Posts: 3,350
This article, written by Tim Horn in 2005, will help you understand the answers to your questions and more. Your partner's doctor should answer any remaining questions. This article is comprehensive, but you'll find it very helpful. http://www.thebody.com/content/art1273.html
« Last Edit: December 19, 2009, 05:52:35 PM by emeraldize »

Offline peterhelms

  • Member
  • Posts: 59
i was kind of worried last night, about him not taking the meds on time the first4 days of his treatment, i had a talk with him and he agreed to take them exactly every 12 hours starting today....i hope is not too late.
Could he have developed resistance to the meds because he didnt take them on time the first 4 days of treatment?.
ANY  advice is greatly appreciated.........

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Peter, as long as he took both doses every day, he should be ok. Once his VL is undetectable, he will have a little more lee-way in his dosing time, but for now he should take the Sustiva (efavirenz) as close to 24 hours apart and the Combivir as close to 12 hours apart as he can.

Unfortunately, both of the drugs in Combivir can cause lipo, but it doesn't happen to everyone who takes these drugs. It also won't happen right away, it takes time to develop.

He might want to change to Truvada if it is available where you are. If it isn't, the component drugs in Truvada (Viread [tenofovir DF] and Emtriva [emtricitabine]) may be available separately. These drugs don't cause lipo. This is something he should discuss with his doctor. You can read about the various drugs in the Treatments for hiv section of this website.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline peterhelms

  • Member
  • Posts: 59
thank you so much for the answer Ann.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.